Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 91, NWS Quad Cities, IA

July 24, 20095 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 7:48 PM CDT for 5 counties in Iowa. It was in force for 62 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 7:48 PM CDT (00:48 UTC)
Expired
Jul 24, 2009, 8:50 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Benton County, IA, Cedar County, IA, Clinton County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:50 PM CDTTSTM WND DMG1 W Anamosa, IALARGE TREES DOWN ON BUFFALO ROAD. ONE OF THEM FELL ON AND SMASHED A HOUSE. TIME ESTIMATED.
Jul 24, 8:05 PM CDTTSTM WND GST 504 S Alburnett, IASUSTAINED WINDS OF 35MPH, GUSTS TO 50MPH. MEASURED.
Jul 24, 8:24 PM CDTHAIL 1Center Point, IAPEA TO QUARTER SIZE HAIL RELAYED BY LINN COUNTY EMA.
Jul 24, 8:25 PM CDTTSTM WND GST 60Stanwood, IAPOWER OUT IN TOWN ESTIMATED WINDS GUSTING TO 60MPH.
Jul 24, 8:35 PM CDTHAIL 11 Se Vinton, IAPENNY TO QUARTER SIZE HAIL.
Jul 24, 8:38 PM CDTTSTM WND GST 502 Ese Robins, IA
Jul 24, 8:38 PM CDTTSTM WND GST 70Cedar Rapids, IACOURTESY KGAN.
Jul 24, 8:39 PM CDTTSTM WND GST 651 Sse Cedar Rapids, IASUSTAINED AT 40MPH.
Jul 24, 8:40 PM CDTTSTM WND GST 48Lowden, IAPOWER OUT IN TOWN NOW.
Jul 24, 8:41 PM CDTTSTM WND GST 65Norway, IACOURTESY KCRG.
Jul 24, 8:42 PM CDTTSTM WND GST 48Cedar Rapids, IAASOS MEASURED AT EASTERN IOWA AIRPORT IN CEDAR RAPIDS IOWA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.1
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 250048
SVRDVN
IAC011-031-045-105-113-250150-
/O.NEW.KDVN.SV.W.0091.090725T0048Z-090725T0150Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  WESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 850 PM CDT.

* AT 744 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
  OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
  CENTER JUNCTION TO 20 MILES WEST OF MOUNT AUBURN...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF ANAMOSA TO 15 MILES SOUTHWEST
  OF WATERLOO...AND MOVING SOUTH AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CENTER JUNCTION...WAUBEEK...VINTON AND ALBURNETT AROUND 755 PM
  CDT...
  WHITTIER...VIOLA...TODDVILLE AND STONE CITY AROUND 800 PM CDT...
  SPRINGVILLE AND SHELLSBURG AROUND 805 PM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND STRUCTURAL DAMAGE TO WELL BUILT BUILDINGS.
MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR
ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT 
REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4229 9231 4230 9197 4211 9090 4204 9089
      4204 9066 4178 9043 4176 9068 4174 9073
      4177 9078 4177 9089 4171 9090 4171 9137
      4185 9137 4185 9139 4186 9231
TIME...MOT...LOC 0047Z 021DEG 33KT 4220 9115 4227 9249

$$

HAASE
2 follow-up statements
000 
WWUS53 KDVN 250134
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 PM CDT FRI JUL 24 2009

IAC011-031-045-105-113-250145-
/O.CON.KDVN.SV.W.0091.000000T0000Z-090725T0145Z/
JONES IA-BENTON IA-LINN IA-CLINTON IA-CEDAR IA-
834 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CEDAR...WESTERN CLINTON...LINN...BENTON AND SOUTHERN JONES
COUNTIES...

AT 830 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH....AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM TORONTO TO 8 MILES WEST OF
KEYSTONE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
MAQUOKETA TO 19 MILES SOUTHWEST OF VINTON...MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHEATLAND...WALD...NORWAY AND LOWDEN AROUND 840 PM CDT...
  TIPTON...TIPTON MATTHEWS AIRPORT...CEDAR BLUFF AND BUCHANAN AROUND
  845 PM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT 
REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4229 9231 4230 9197 4211 9090 4204 9089
      4204 9066 4178 9043 4176 9068 4174 9073
      4177 9078 4177 9089 4171 9090 4171 9137
      4185 9137 4185 9139 4186 9231
TIME...MOT...LOC 0133Z 020DEG 30KT 4189 9087 4200 9236

$$

HAASE
000 
WWUS53 KDVN 250149
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT FRI JUL 24 2009

IAC011-031-045-105-113-250159-
/O.EXP.KDVN.SV.W.0091.000000T0000Z-090725T0145Z/
JONES IA-BENTON IA-LINN IA-CLINTON IA-CEDAR IA-
849 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR CEDAR...WESTERN CLINTON...
LINN...BENTON AND SOUTHERN JONES COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4229 9231 4230 9197 4211 9090 4204 9089
      4204 9066 4178 9043 4176 9068 4174 9073
      4177 9078 4177 9089 4171 9090 4171 9137
      4185 9137 4185 9139 4186 9231
TIME...MOT...LOC 0134Z 020DEG 30KT 4188 9087 4199 9236

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUL 24 2009

.SYNOPSIS...
COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND
INTO WESTERN NEBRASKA THIS AFTERNOON.  UPPER LOW IS CENTERED OVER
SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS
SOUTHERN MN.  CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A
HISTORY OF STRONG WINDS AND LARGE HAIL.

&&

.SHORT TERM...TONIGHT...
FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON.
SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE
ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS.  THREAT OF ADDITIONAL
CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL
FRONT COMES THROUGH LATER TONIGHT.

.LONG TERM...SATURDAY THROUGH FRIDAY...
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH
NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP.  ECMWF
AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE
DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE.

SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA
TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A
LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING
POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR
TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI
VALLEY.  NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY
AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR
EASTERN PARTS OF THE SERVICE AREA.

MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA.
LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL
REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST
SHOT AT A QUIET DAY.

FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON
THE EVOLUTION OF THE SURFACE FEATURES.  WILL STAY THE COURSE OF THE
ECMWF AND SEE HOW FUTURE RUNS PAN OUT.

&&

.AVIATION...
WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE.
FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY
06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT
CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT FRI JUL 24 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG
AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER
HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE
SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST
MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM
SIGOURNEY TO THE QUAD CITIES.

THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST
OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE
WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS
AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END
BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS
ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER
THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD
BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jul 24, 7:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             INDEPENDENCE            42.45N 91.95W
07/24/2009  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&

LE
Local storm report, Jul 24, 7:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             1 NNW INDEPENDENCE      42.49N 91.90W
07/24/2009  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&

LE
Local storm report, Jul 24, 7:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     INDEPENDENCE            42.45N 91.95W
07/24/2009  E60.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

&&

MAS
Local storm report, Jul 24, 7:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FUNNEL CLOUD     MONTICELLO              42.24N 91.19W
07/24/2009                   JONES              IA   TRAINED SPOTTER

            ENTIRE STORM IS ROTATING.

&&

WE
Local storm report, Jul 24, 7:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             HAZLETON                42.62N 91.91W
07/24/2009  M1.50 INCH       BUCHANAN           IA   EMERGENCY MNGR

            TIME ESTIMATED.

0715 PM     TSTM WND DMG     HAZLETON                42.62N 91.91W
07/24/2009                   BUCHANAN           IA   EMERGENCY MNGR

            A GROVE OF LARGE PINE TREES SNAPPED OFF HALF WAY UP. TIME
            ESTIMATED.

&&

LE
Local storm report, Jul 24, 7:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HEAVY RAIN       S AURORA                42.62N 91.73W
07/24/2009  M2.75 INCH       BUCHANAN           IA   TRAINED SPOTTER

            FELL IN 45 MINUTES. STILL VERY LIGHT RAIN FALLING.

&&

WE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:30 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Dubuque, Jackson, Jones, Linn60 min
Jul 24, 7:41 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson64 min
Jul 24, 7:51 PM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more6 hr
Jul 24, 8:43 PM CDTSevere Thunderstorm WarningDVNBenton, Cedar, Iowa, Johnson, Jones, Linn and 1 more62 min
Jul 24, 8:46 PM CDTSevere Thunderstorm WarningDVNClinton, Scott89 min
Jul 24, 9:18 PM CDTSevere Thunderstorm WarningDVNKeokuk, Louisa, Washington57 min
Jul 24, 9:49 PM CDTFlash Flood WarningDVNClinton, Scott4 hr
Jul 24, 9:54 PM CDTSevere Thunderstorm WarningDVNJohnson, Muscatine43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.